Alert archive / Louisiana / Flash Flood Warnings in 2001

Flash Flood Warning 53, NWS Shreveport, LA

December 16, 2001Bossier Parish, Caddo Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Dec 16, 2001, 8:58 PM CST for Bossier Parish, Caddo Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 16, 2001, 8:58 PM CST (02:58 UTC)
Expired
Dec 17, 2001, 1:00 AM CST
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Bossier Parish, LA, Caddo Parish, LA

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.0 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 875 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 243 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
875 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
500 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
243 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
1.4
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 170300
FFWSHV
LAC015-017-170700-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
858 PM CST SUN DEC 16 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOSSIER PARISH IN NORTHWEST LOUISIANA
  CADDO PARISH IN NORTHWEST LOUISIANA

* UNTIL 100 AM CST

* AT 858 PM CST...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF VERY HEAVY RAIN EXTENDING FROM OIL CITY
  AND VIVIAN...SOUTH TO NEAR BETHANY LOUISIANA. THIS LINE OF 
  THUNDERSTORMS WAS MOVING EAST NEAR 20 MPH...WHILE INDIVIDUAL
  THUNDERSTORMS WITHIN THE LINE WERE MOVING NORTHEAST NEAR 40 MPH.
  THIS LINE OF THUNDERSTORMS...HAS A HISTORY OF PRODUCING EXCESSIVE
  RAINFALL OF NEAR TWO INCHES PER HOUR...EARLIER ACROSS PORTIONS OF 
  EASTERN TEXAS. AN ADDITIONAL TWO TO THREE INCHES OF RAIN WILL
  BE POSSIBLE...ACROSS PORTIONS OF CADDO AND BOSSIER TONIGHT.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  BOSSIER PARISH IN NORTHWEST LOUISIANA
  CADDO PARISH IN NORTHWEST LOUISIANA
UNTIL 100 AM CST.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 16, 3:00 PM CST, 5 hours 58 minutes earlier.

Area forecast discussion, Dec 16, 3:00 PM CST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CST SUN DEC 16 2001

A LOT OF WEATHER FOR THE FIRST PERIOD OF FORECAST. WEST TO EAST WARM
FRONTAL BOUNDARY CURRENTLY MOVING SLOWLY NORTH THRU CENTER OF CWA.
THIS WILL BE FOCUS FOR THREAT OF SEVERE WEATHER AS UPPER LEVEL
TROF APPROACHES LATER THIS AFTERNOON AND TONIGHT. ALSO FLASH
FLOODING STILL POSSIBLE AS STORMS THIS EVENING WILL DUMP A FEW MORE
INCHES OF RAIN ON AREAS WHICH HAVE ALREADY FLOODED TODAY.
WILL EXTEND CURRENT FLOOD WATCH INTO TONIGHT...SAME ZONES...SINCE
THAT IS WHERE THE BULK OF THE RAIN FELL LAST NIGHT AND TODAY...AND
ALLOW OTHER AREAS TO BE HANDLED WITH FLASH FLOOD WARNINGS AS
NEEDED. HOWEVER...BY MIDNIGHT OR SHORTLY AFTER...MOST OF THE RAIN
SHOULD BE MOVING EAST OF THE CWA. COLD FRONT WILL PASS ALL OF CWA BY
AROUND 09Z OR 10Z TONIGHT...WITH PRECIP TAPERING OFF. WILL NOT
MENTION RAIN ANY ZONES FOR MONDAY...BUT IT WILL BE CLOSE IN EAST.
DRY SLOT WORKS RAPIDLY INTO EASTERN ZONES BY 12Z ON MESO ETA...SO
WILL FOLLOW THIS AS END OF RAIN. WRAP AROUND PRECIP IS RATHER CLOSE
TO NORTHERN ZONES ON MONDAY...BUT WILL JUST GO WITH CLOUDY FOR NOW.
DRY WEATHER THROUGH REMAINDER OF NEXT WEEK. MRF HAS NEXT SYSTEM
DIGGING RATHER DEEP...SO LOOKS LIKE A ANOTHER HEAVY RAIN PRODUCER.
THIS WILL BE FOLLOWED BY A LITTLE COLDER AIR FOR CHRISTMAS EVE.

PRELIMS...
SHV 53/59/36/64 +000
MLU 58/62/36/63 +100
TXK 48/55/37/61 +000
TYR 47/57/36/63 +000
LFK 52/60/35/65 +000

.SHV...FLOOD WATCH...NORTHWEST OF A MAGNOLIA AR...RUSK TX LINE
ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-108>112-124>126-136>138-
149-150

14

In the hours before

Local storm report, Dec 16, 3:50 PM CST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
350 PM CST SUN DEC 16 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1015 AM    GOLDEN                    OK   FLOODING
12/16/01   MCCURTAIN                      2 1/2 FEET OF WATER
                                          COVERING COUNTRY ROAD.
                                          5 MILES WEST OF BROKEN BOW.

840 AM    MOUNT PLEASANT            TX   FLOODING
12/16/01   TITUS                          FLOODING REPORT AT VARIOUS
                                          LOCATIONS: SE 15 AND SE
                                          26...SE 9 AND SE 38... AND
                                          A BRIDGE OUT AT NW 46 OFF
                                          OF 1402.

250 PM    BROKEN BOW                OK   FLOODING
12/16/01   MCCURTAIN                      CAR WASHED OFF ROAD ON OLD
                                          US 70.

NNNN
Local storm report, Dec 16, 5:00 PM CST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 PM CDT SUN DEC 16 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0530 PM    JUDSON                    TX   WIND DAMAGE
12/16/01   GREGG                          TREES DOWN AND ROOF
                                          DAMAGE. REPORTED BY LAW
                                          ENFORCEMENT.

20
Local storm report, Dec 16, 7:40 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
740 PM CST SUN DEC 16 2001

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0605 PM    QUITMAN                   TX   FLOODING
12/16/01   WOOD                           WATER COVERS HWY 37 IN QUITMAN
                                          MANY FM ROADS UNDERWATER
                                          REPORT FROM LAW ENFORCEMENT

0615 PM    MOUNT VERNON              TX   FLOODING
12/16/01   FRANKLIN                       2 FEET OF WATER STANDING ON
                                          HWY 37 S NEAR MOUNT VERNON
                                          ROAD IMPASSABLE
                                          REPORT FROM LAW ENFORCEMENT

0620 PM    BOGOTA                    TX   FLOODING
12/16/01   RED RIVER                      HWYS 909, 1487 CLOSED NEAR
                                          BOGOTA DUE TO HIGH WATER
                                          HWY 410 NEAR KANAWHA ALSO FLOODED
                                          REPORT FROM LAW ENFORCEMENT

0625 PM    IDABEL                    OK   FLOODING
12/16/01   MCCURTAIN                      HWY 37 WEST OF IDABEL IS FLOODED
                                          MANY FM ROADS STILL UNDERWATER
                                          REPORT FROM LAW ENFORCEMENT

0705 PM    1 S ASHDOWN               AR   FLOODING
12/16/01   LITTLE RIVER                   HWY 71 SOUTH OF ASHDOWN HAS
                                          1-1.5 FEET OF WATER STANDING OVER
                                          ROADWAY MANY COUNTY ROADS FLOODED
                                          REPORT FROM LAW ENFORCEMENT

0725 PM    LONGVIEW                  TX   FLOODING
12/16/01   GREGG                          INTERSECTION OF HARLEY RIDGE AND
                                          PINE TREE RD IS FLOODED
                                          REPORT FROM LAW ENFORCEMENT

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 8:21 PM CSTSevere Thunderstorm WarningSHVCaddo24 min

Nearby

Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.